In crisis? Call or text 988 · Text HOME to 741741 · emergency help

My Girlfriend Took 3 Plan B's This Month. Will This Delay Her Period?

Published: September 23, 2020 · Last reviewed on this site: 2026-10-30

This answer may be out of date. It was published over 3 years ago. Health guidance changes — check with a doctor or trusted adult.

The question

Dear TeenHealthFX,

My girlfriend took 3 plan B’s this month, may that delay her period? if so for how long

Signed: TeenHealthFX


The answer

It is possible for emergency contraception to delay her period when taken. We recently answered a question on [Plan B and explain how it effects the menstrual cycle.  [Planned parenthood explains that even though taking plan B when needed does not cause negative effects, relying on a daily form of birth control can help ease the stress and anxiety of having to get plan B multiple times a month.

Since you mention your girlfriend has taken Plan B 3 times in one month, TeenHealthFX recommends that you and your girlfriend have a conversation and find a more consistent form of [birth control.

In addition, TeenHealthFX encourages all teens to use condoms on every and any sexual encounter. Condoms 98% effective when used correctly and consistently in not only preventing sexually transmitted diseases, but also pregnancy.  If you need help finding a doctor and live in northern New Jersey, you can call the  [Adolescent/Young Adult Center for Health  at 973-971-5199  for an appointment with an adolescent medicine specialist.